Our Sponsors

Our Sponsors

Increase in Reported Overdoses – Lincoln County

Increase in Reported Overdoses – Lincoln County


Be on the Lookout for Signs of Overdose, Carry Naloxone, and Seek Services


NEWPORT, Ore. – Lincoln County Public Health has received a significant increase in reports of overdoses in Lincoln County over a two-month period ranging from Mid-December 2021 to Mid-February 2022. Contamination in the local drug supply of heroin and methamphetamine has contributed to the spike in overdoses. Additionally, over the last two months, Lincoln County law enforcement has observed a significant increase in the seizure of fentanyl counterfeit pills manufactured to resemble 30 mg prescription oxycodone. These tablets are commonly referred to on the street as ‘Dirty 30s’ or ‘Blues’. Fentanyl has been found in heroin and other opiate substances, meth, cocaine, and ecstasy. Any street drug can be mixed with fentanyl because it is cheaper to produce and extremely potent. Drugs mixed with fentanyl can cause accidental overdose and death.

In November,

The Centers for Disease Control and Prevention (CDC) issued a media alert regarding an increase in fatal overdoses in the US. The National Center for Health Statistics released provisional data that showed a 28.5% increase in overdose deaths over a 12-month period ending in April 2021. Estimated overdose deaths from opioids, deaths from synthetic opioids (like fentanyl), and deaths from psychostimulants such as methamphetamine increased.  The report also noted a rise in deaths from cocaine and semi-synthetic opioids (such as prescription pain medication).  Lincoln County Public Health is advising the public, law enforcement, and our first responders to:

Be on the lookout for overdoses.
Carry Naloxone or Narcan.
Alert others to the increased risk of overdose and potential contamination of fentanyl in the drug supply.
* Signs of Opioid/Fentanyl Overdose: According to the
Centers for Disease Control and Prevention, signs and symptoms of opioid overdose include:
Small, constricted “pinpoint pupils”

Falling asleep or loss of consciousness

Slow, shallow breathing

Choking or gurling sounds

Limp body

Pale, blue, or cold skin

Naloxone/Narcan Saves Lives:

Naloxone is a medication that can be administered during an overdose to temporarily block the opioids effect on the body to delay or prevent death during an overdose. Naloxone is available as an injectable or nasal spray (Narcan). If Naloxone is used, the effects are temporary, and the person still needs medical attention.

You can get naloxone through:
Any pharmacist in Oregon can prescribe naloxone for you.

Anyone who can prescribe medication can send a naloxone prescription to your
pharmacy.

Lincoln County Harm Reduction provides free naloxone 541-270-9069.

Confederated Tribes of The Siletz Indians also provides free naloxone, 541-444-9672.

Testing Your Supply Can Help Prevent Overdose:

* Fentanyl testing strips (FTS) can identify the presence of fentanyl in illicit substances. FTS can be used on powders, injectable drugs, and pills.
* Testing your supply can help reduce your risk of overdose.

* You can get FTS through Lincoln County Harm Reduction, 541-270-9069.

* Call 9-1-1 if someone is having an overdose: Even if Naloxone is used and overdose symptoms are reversed, the effect is temporary, and the person still needs medical attention.

* Call 9-1-1 if someone is having an overdose. Good Samaritan Law protects you from being arrested or prosecuted for drug-related charges or parole/probation violations based on information provided to emergency responders

* Steps to reduce overdose risk:
Abstain from drug use. That’s the best way to eliminate risk of overdose.

If abstinence is not possible:

o Reduce dosages

o Have Naloxone on hand

o Avoid using alone. If you must use alone, seek services from Never Use Alone
o Test your drugs using fentanyl testing strips (FTS)

o Use with someone who can help you

o Know your tolerance: If you haven’t used for a while, your tolerance is lower and
your risk of overdose is higher.

Seek drug treatment or medication-assisted therapy (MAT) to reduce risk of opioid
overdose:

o Reconnections Counseling, Newport 541-203-0635. This is a dedicated line to a peer support person who will assist with getting people into treatment.

o Equinox 541-790-2455.
https://equinoxclinics.com/
o Confederated Tribes of the Siletz Indians MAT, Siletz 541-444-1030.

o Lincoln County Behavioral Health, Newport (541-574-5960) and Lincoln City (541-265-4196).

o Lincoln Community Health Center Bridges to Recovery Program. Office-based Addiction Treatment in Lincoln City & Newport, 541-265-0477.

barrelhead

Coast Tree

audiology title=

barrelhead

prp

Coast Tree

Sema Roofing

occc

audiology title=

barrelhead

Coast Tree

Sema Roofing

occc

Our Sponsors